Alert archive / Alabama / Small Craft Advisories in 2020
Small Craft Advisory 28, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Apr 26, 2020, 3:38 PM CDT. It took effect at Apr 26, 2020, 9:00 PM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2020, 3:38 PM CDT (20:38 UTC)
- In effect from
- Apr 26, 2020, 9:00 PM CDT
- Expired
- Apr 27, 2020, 10:00 AM CDT
- In force
- 13 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
823 WHUS74 KMOB 262038 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 338 PM CDT Sun Apr 26 2020 GMZ631-632-650-655-670-675-270445- /O.NEW.KMOB.SC.Y.0028.200427T0200Z-200427T1500Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 338 PM CDT Sun Apr 26 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CDT MONDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...From 9 PM this evening to 10 AM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
284 WHUS74 KMOB 270248 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 948 PM CDT Sun Apr 26 2020 GMZ631-632-650-655-670-675-271100- /O.CON.KMOB.SC.Y.0028.000000T0000Z-200427T1500Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 948 PM CDT Sun Apr 26 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT MONDAY... * WHAT...North winds around 20 kt with frequent gusts up to 25 kt expected. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...Until 10 AM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
247 WHUS74 KMOB 271021 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 521 AM CDT Mon Apr 27 2020 GMZ631-632-650-655-670-675-271500- /O.CON.KMOB.SC.Y.0028.000000T0000Z-200427T1500Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 521 AM CDT Mon Apr 27 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...North winds 15 to 20 kt with frequent gusts up to 25 kt expected. * WHERE...Gulf coastal waters of Alabama and northwest Florida, including southern Mobile Bay and the Mississippi Sound. * WHEN...Until 10 AM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Apr 26, 3:13 PM CDT, 25 minutes earlier.
Area forecast discussion, Apr 26, 3:13 PM CDT, 25 minutes before
Area Forecast Discussion National Weather Service Mobile AL 313 PM CDT Sun Apr 26 2020 .NEAR TERM UPDATE /Now Through Monday/...Tonight, cooler, drier air will continue to push south across the forecast area, with temperatures dropping into the mid to upper 40s over much of the forecast area, low 50s close to the coast. As surface high pressure over the Mississippi River shifts east, winds overnight are expected to remain above light levels, around 5 knots or so. With the better overnight mixing, the aforementioned temperatures are a bit above guidance. Monday, the surface high pressure shifts east to near the Eastern seaboard, bringing a shift in winds from northerly to southeasterly by the end of the day. With the loss of the cooler northerly flow, combined with clear skies, good daytime heating is expected. Still the cooler air that has moved over the Southeast will keep daytime high temperatures from rising above the mid to upper 70s over the forecast area. /16 && .SHORT TERM /Monday night Through Wednesday night/...The short term begins with a period of northwest flow aloft quickly becoming more zonal as a deep upper-level trough rotates eastward from the eastern CONUS over the Atlantic Ocean. Meanwhile at the surface, high pressure builds east from the Southeastern CONUS into the western Atlantic, shifting winds to more southerly by Tuesday and beginning the gradual process of transporting Gulf moisture back into the region. As a result, we see temperatures reach the mid 80s Tuesday afternoon as dewpoints (and therefore low temps) climb back into the low to mid 60s Tuesday night. A weak shortwave ejects from the central Rockies southeastward across the Great Plains and into the lower Mississippi Valley Tuesday. The upper pattern becomes more complex thereafter as a more potent upstream shortwave trough, lagging behind the aforementioned wave, ejects and rapidly deepens as it approaches the Midwest and Great Lakes regions by Tuesday night. A surface low subsequently develops along the NE/SD border and deepens as it advances east towards the Great Lakes, with an attendant cold front surging southeast into the southern Mississippi Valley by early Wednesday morning. The initial weaker shortwave fills in as it traverses the Deep South and shouldn't provide much more than some increased coverage in high clouds across the local area late Tuesday. The more amplified upper trough rotates through the eastern CONUS on Wednesday. As this occurs, the cold front pushes into our area, with showers and thunderstorms expected along and ahead of it. At this time, the environment ahead of FROPA appears marginally supportive of a few strong to possibly severe storms. The best upper-level dynamics remain well to our north and as a result, mid- and upper- level flow are lacking for much of the day Wednesday. Do see some signal of a decent 40+ knot 850 mb LLJ setting up Wednesday morning that acts to lengthen low-level hodographs, granted shear would be mostly confined to the 0-3 km layer as the stronger 500-300 mb flow doesn't overspread the area until later in the day when the LLJ has weakened and shifted northeast. In terms of instability, most guidance shows roughly 1000-1500 J/kg MLCAPE developing with the onset of daytime heating Wednesday afternoon/evening. Biggest question remains whether timing of best dynamics and instability will overlap enough for storms to become severe. If so, the window likely occurs sometime Wednesday afternoon/evening and would consist of a low-end threat for multicell clusters capable of producing gusty winds and possibly some hail. Will continue to monitor this system over coming days and provide updates as needed. North winds usher in a drier and cooler airmass Wednesday night in the wake of the FROPA. Rain chances quickly taper from west to east and low temps dip into the low 50s inland and upper 50s to around 60 along the immediate coast. /49 && .EXTENDED TERM /Thursday Through Sunday/...There is good agreement between both spectral model solutions and GEFS regarding the placement and magnitude of large scale features over our region this period. The period is forecast to be dry. Thursday morning begins with both slight low-level cold- and dry-air advection, large scale subsidence and with a deep layer of dry air. Surface winds turn more easterly then southerly during the day on Friday as relatively weak (<1020 hPa) surface high pressure builds across from the west (before eventually splitting into two separate high pressure cells, one over the NE GLFMEX and a second that will eventually be located just east of the FL Peninsula over the SW Atlantic by period's end). Continuing with the evolutionary progression, by late Saturday remnants of the deep NW mid- and upper flow will finally no longer be evident and the pattern gives way after Saturday night to upstream deep layer ridging that will build over the entire Central Gulf Coast region through early next week. This will keep winds, overall, on the lighter side due to a weak synoptic pressure gradient but daily afternoon sea- and bay- breezes will be quite stout likely 13-18 kts each afternoon, and higher in gusts. Summer-like heat is forecast to return on Sunday with lower 90s F across the board, except mid 80s right along the beaches. Clouds do increase from the west late on Sunday- so will have to monitor the impact on Sunday afternoon highs given any timing errors. Overall, the period begins cool and dry and gradually moistens and warms through the period. The mid- and upper ridging does look like it will break down after next Sunday and the flow will become more zonal again, ushering in yet another possible pattern change. So, afternoon highs in the mid and upper 70s F on Thursday gradually warming into the mid 80s to lower 90s F by Sunday. Nighttime lows mainly in the 50s F (lower 60s beaches) will warm into the 60s by Sunday. /23 JMM && .MARINE...Moderate to strong flow forecast tonight as temperatures cool over land, allowing stronger winds aloft to flow out over relatively warmer Gulf waters. Surface high pressure will pass north of the forecast area beginning late tonight, bringing a shift in winds to southeasterly by then end of the day Monday, along with a lighter wind flow. Flow remains onshore into mid week, with some strengthening as a cold front approaches. Moderate to strong offshore flow follows the front's passage late Wednesday and into Wednesday night. Surface high pressure moves east over the Southeast late Thursday night into friday night, bringing onshore flow back to area waters by Friday night. /16 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Apr 26, 3:14 PM CDT, 24 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Mobile AL 314 PM CDT Sun Apr 26 2020 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-272015- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 314 PM CDT Sun Apr 26 2020 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Through Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday A few strong to severe thunderstorms will be possible by early Wednesday morning and into the afternoon, but it is now looking like the greatest threat will be confined to north of the Highway 84 Corridor. At this time, coverage does not look to be that great. We will continue to monitor next few days. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Saturday. GMZ630>636-650-655-670-675-272015- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 314 PM CDT Sun Apr 26 2020 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Through Tonight A small craft advisory later tonight for strong offshore winds picking up by mid evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday Increasing onshore flow and a build in seas is anticipated for the Tuesday night and Wednesday time frame. Winds, waves and seas locally higher near mid week storms. Expect daily strong afternoon sea- and bay- breezes from Wednesday through Saturday, even in the wake of the mid-week front. It will most likely create Small Craft Exercise Caution conditions each afternoon for several hours.
Nearby
Small Craft Advisories in Alabama, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.